Top
20
Doctor insights on: Prilosec Causes Stomach Pain

Share
1

1
Despite using 40 mg of prilosec daily still have stomach pain. Any need for endoscopy?

Despite using 40 mg of prilosec daily still have stomach pain. Any need for endoscopy?

Yes: Undiagnosed abdominal pain that doesn't respond to high dose proton pump inhibitor needs to be further evaluated. If we're thinking along lines of acid reflux or gastroesophageal reflux disease, then upper endoscopy is diagnostic procedure of choice. If pain related to fatty meals, we might recommend ultrasound looking at gall bladder. So work closely w/Family Doc & Gastroenterologist. Read more

Stomach Pain (Definition)

Most people will describe pain in any part of abdomen as stomach pain, it is what many patients say but in medical terms it is pain in the stomach which is located in middle of upper abdomen, so real stomach pain is the pain ...Read more


2

2
Been taking Prilosec for 3weeks for ulcer. 20mg. Now having stomach pain. Not severe but doesn't feel like the same ulcer pain. Is it the prilosec?

Been taking Prilosec for 3weeks for ulcer. 20mg. Now having stomach pain. Not severe but doesn't feel like the same ulcer pain. Is it the prilosec?

Ulcer pain: Probably not the Prilosec but is still ulcer pain. See your doctor to report a change in symptoms and for a recheck. You may need a specialist to do an endoscopic exam to take a look at your esophagus and stomach. Were you tested for h.Pylori the leading infective cause of ulcers? Read more

3

3
On prilosec 40mg 2x day to see if I have LPR. On 7 days. Having stomach pain/chest pain/can't eat much/cough. Should I stop taking it? I feel horrible

On prilosec 40mg 2x day to see if I have LPR. On 7 days. Having stomach pain/chest pain/can't eat much/cough. Should I stop taking it? I feel horrible

Fix LPR: Prilosec does not make LPR go away but it may help with the symptoms. Since you are so young I recommend being evaluated by a surgeon who specializes in the repair of GERD and LPR. You may find some info at http://surgicare360.com/services/ Read more

4

4
Pressure in upper ab. Stomach pain&noises. Feel very tired and nauseous. Also a burning in stomach for 2 weeks. Taking Prilosec?

Pressure in upper ab. Stomach pain&noises. Feel very tired and nauseous. Also a burning in stomach for 2 weeks. Taking Prilosec?

Gastroenterologist: Your symptoms may be due to gastritis and, in addition to prilosec, avoidance of caffeine, alcohol, nicotine and avoiding medications like aspirin, advil and aleve are important. In some cases prilosec has to be taken twice daily in order to be effective. If symptoms don't improve consult a gastroenterologist for evaluation and treatment. A gastroscopy may be advised. Read more

5

5
I have stomach pain and nausea all day and am on Prilosec do you think its that or stomach virus coming?

I have stomach pain and nausea all day and am on Prilosec do you think its that or stomach virus coming?

Call your doctor: With symptoms this complex, you owe it to yourself to call your doctor to help you make sense out of them. Read more

9

9
Stomach pain, pimple rash=AB & steroids, came back =cipro and for stomach pain=Prilosec. Blk specs in stool. Stomach, colon, intest. Cancer? MRSA spread?

Stomach pain, pimple rash=AB & steroids, came back =cipro and for stomach pain=Prilosec. Blk specs in stool. Stomach, colon, intest. Cancer? MRSA spread?

Nondiagnostic: These symptoms are nondiagnostic without a thorough history and physical examination by a physician. It is unusual to prescribe steroids for stomach pain and a rash and then get another antibiotic prescribed. Your physician who knows all your findings is best to advise you. I doubt that cancer is the problem, however. Further studies seem warranted. Read more

See 1 more doctor answer
10

10
I never had stomach pain constant burp, pain in upper chest near neck no throat pain but has burning pain sensation taking Prilosec 40 mg not working?

I never had stomach pain constant burp, pain in upper chest near neck no throat pain but has burning pain sensation taking Prilosec 40 mg not working?

Eating habits: If you suffer with hertburn or "gerd", prilosecbor similar is just a part of treatment. Avoid eating rich and spicy food especialyv2 h before bed. Consume food rich in "probiotics"= life beneficial bacteria important for our body functions as well as digestion. By eating daily kefir, lassai, pomogranetcjuce and yacukt, danactive as breakfast will help but consult your gastroenterologist as well. Read more

11

11
Have been feeling a dull stomach ache for three days. I use 10mg Prilosec each morning and use heaping tablespoon Metamucil after dinner. Causes?

Need more info: There are dozens of things that can give you a stomach ache. Need to know age, sex, other medical conditions, etc. Unfortunately, I can't narrow things down for you. My guess is that any acid reflux is being treated with the Prilosec (although that is a low dose) and you are regulating your bowels with the fiber. More testing is likely needed but see a medical professional so they can focus test. Read more

12

12
Can omeprazole cause stomach pain/cramps as a side effect?

Yes: Unfortunately it can. It seems odd since people take it for gastrointestinal problems. It might be worth stopping it and seeing if your symptoms go away. If you are taking it solely for heartburn, then there are other options. Both other medications in that class and other classes of medications. Read more

13

13
I have only just started on naproxen and omeprazole for forearm pain. I now have stomach pain for the last two days but stopped all tablets two days ago because of this. Can either tablet cause this? And when should it stop?

Naproxen: Naproxen can irritate the stomach and cause stomach pain. They probably gave you the omeprazole to protect your stomach from the naproxen, but it just did not work. I would keep taking the omeprazole for a few days to decrease stomach acid and try some tylenol (acetaminophen) for pain. Read more

14

14
Is Prilosec an effective treatment for stomach discomfort or heartburn?

A good medicine: Prilosec=original purple pill. It belongs to the proton-pump inhibitor class, such as nexium, prevacid, protonix, aciphex, (rabeprazole) dexilant--there are minor differences but efficacy is about same. The best one of these is the one that works for you without significant side effect and affordable to you. If it is not working, consult doc for eval. Good luck. Read more

16

16
Recently diagnosed with GERD and taking Prilosec as directed. Chronic headaches, nausea and stomach pains. Don't think it's gerd. What could it be?

Hard to say, but...: ...It will be interesting to stop the Prilosec for a few days and see which and/or how many of your symptoms resolve. You might also want to stop smoking too. Read more

17

17
The past couple of weeks I've been on Prilosec but am still having stomach pains, headache, & feeling lightheaded. It's worse at night. GERD related?

The past couple of weeks I've been on Prilosec but am still having stomach pains, headache, & feeling lightheaded. It's worse at night. GERD related?

Hard to say,: Without a physical exam.GERD by itself wouldn't cause your headache and lightheadedness. Some people report headaches when taking prilosec, so that may be the cause. Your lightheadedness may be due to anemia or low blood pressure, or some other cause - which is why you should follow up with your Dr to determine why you are feeling lightheaded. Make sure you are drinking enough water to keep BP up Read more

18

18
If its not gastritis or ulcer what can it be? Constant knawing below the breasted bone and sometimes stomach pains. Zantec and Prilosec hasn't helped

Wide Range Possible: Pains around the breast bone can be from your heart or gallbladder as well as from the stomach. I'd humbly suggest you see your pcp for a quick work up (or go to the er if pain is more severe). Heart atacks can sometimes seem like heartburn or indigestion. This would be the worst case scenario. Continued pain in this area needs to be evaluated rather urgently though, because of that fact. Read more

20

20
While ago when on my back, had sharp 'pop' in stomach that hurt/felt weird, then stomach pain ever since. Dr. presc. Omeprazole but I'm sick of pills!

Need more info: Were you trying to sit up when you felt the pop or just lying on your back? Any back pain with this? Any nausea, vomiting, diarrhea, constipation? Sorry but much more info needed to try and help you. Only get 400 characters here. Consider online consult with Healthtap doc. Or see local doctor for second opinion. Sorry not more helpful. Best of luck. Dr. R Read more

Dr. William Harris
647 Doctors shared insights

Stomach Discomfort (Definition)

Stomach discomfort or pain can be due to problems in digestion or irritation to the stomach. Some people use the term to describe discomfort ...Read more


Upper Abdomen (Definition)

Draw a transverse line through the umbilicus and the upper abdomen includes every part of the belly above this line and below the ...Read more